MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age, weight, ethnicity: unknown, information not provided.Date of event: unknown, not provided.If implanted, give date: unknown/not provided.If explanted, give date: unknown/not provided.Phone number: (b)(6).Attempts have been made to obtain missing information; however, to date, no further information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a surgeon had an issue with one of our preloaded lenses.The surgeon injected the preloaded product, a missing trailing haptic occurred.They had to cut the lens & insert another one.It was stated that the lens was not in the eye; didn't see it the inserter, and that it was the first time for the nurses as well.No other information was provided.
 
Additional Manufacturer Narrative
Additional information section h3 - device evaluated by manufacturer: yes device evaluation: product evaluation was not performed because the product has not been returned.The complaint issue reported could not be verified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed no additional complaint was received from this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section a2: age at time of the event is 70 years old.Date of birth is (b)(6) 1951; section a3: gender: female; section b3: date of event: (b)(6) 2021.Section b5: patient initials (b)(6).Had the intraocular lens (iol) removed and replaced from the right eye, during the same procedure.No further medical or surgical intervention was required.Patient was reportedly, doing well postoperatively.The iol is not available for evaluation; section d6a: if implanted, give date: not applicable.As lens was removed/replaced in the initial surgery; section d6b: if explanted, give date: not applicable.As lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11942388
Report Number2648035-2021-07927
Device Sequence Number3958929
Product Code HQL
UDI-Device Identifier05050474636026
UDI-Public(01)05050474636026(17)231030
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000170
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer06/08/2021
07/13/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/07/2021
08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR